Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 12, 2005, 6:56 PM CST for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 6:56 PM CST (00:56 UTC)
- Expired
- Jan 12, 2005, 10:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 83 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 130100 FFWFWD TXC257-130400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 656 PM CST WED JAN 12 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWEST KAUFMAN COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF FORNEY AND AREAS AROUND THE ROCKWALL FORNEY DAM * UNTIL 1000 PM CST * AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA... AND OTHER THUNDERSTORMS WITH VERY HEAVY RAINFALL APPROACHING THE WARNED AREA FROM THE SOUTHWEST. * THE STORM PRODUCING VERY HEAVY RAIN WILL AFFECT RURAL AREAS OF NORTHWEST KAUFMAN COUNTY THROUGH 745 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3270 9651 3270 9635 3282 9635 3282 9650 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 6:25 PM CST, 31 minutes earlier.
Area forecast discussion, Jan 12, 6:25 PM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CST WED JAN 12 2005 CORRECTED TO ADD WATCH/WARNING/ADVISORY SECTION. .UPDATE... THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HAVE ALSO CLEARED MONTAGUE...GRAYSON...COOKE...WISE...DENTON AND COLLIN COUNTIES FROM SEVERE THUNDERSTORM WATCH #2. ADJUSTMENTS TO THE TEMPS/POPS/QPF HAVE ALSO BEEN MADE. #58 && .AVIATION... 540 PM CST WED JAN 12 2005 EXPECT LINE OF STORMS TO CONTINUE TO FILL IN AND ORGANIZE DURING THE NEXT HOUR. BELIEVE THAT SIGNIFICANT THUNDER IS JUST ABOUT OVER FOR FTW...AND WILL CLEAR REMAINING TAF SITES BY 7-8 PM. WESTERLY WIND SHIFT EXPECTED IN A COUPLE HOURS WITH COLD FRONT MOVING THROUGH AROUND 8-9Z PER EXTRAPOLATION AND RUC FORECASTS. KEPT PREVIOUS FORECAST OF SOME TEMPO MVFR CIGS FOR COLD AIR STRATUS BEHIND THE FRONT BEFORE DOWNGLIDE CAN SCOUR MOISTURE OUT. TR/92 && .DISCUSSION... 400 PM CST WED JAN 12 2005 CURRENT WATER VAPOR IMAGERY SUGGESTS THAT UPPER VORT MAX OVER SOUTHWEST KANSAS CONTINUES TO ASSUME MORE OF A NEUTRAL TILT...IN RESPONSE TO PHASING OF TWO SEPARATE VORTICES SEEN EARLIER THIS MORNING. THIS HAS ALLOWED SURFACE CYCLOGENESIS TO BECOME FOCUSED OVER NORTHWEST OKLAHOMA THIS AFTERNOON...RESULTING IN A RAPID EASTWARD MOVEMENT OF BOTH A PREFRONTAL SURFACE TROUGH AND PACIFIC FRONT ACROSS CENTRAL TEXAS. THE CURRENT LINEAR BAND OF THUNDERSTORMS DEVELOPING FROM KGYI SOUTHWARD TO KDFW IS ASSOCIATED WITH CONVERGENCE ALONG THE PREFRONTAL TROUGH...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT NOW OCCURRING ALONG THE TRUE PACIFIC FRONT FROM KLAW/KDUC...SOUTHWARD TO JUST WEST OF KLUD. LARGE SCALE ASCENT ASSOCIATED WITH DIFFERENTIAL PVA...COUPLED WITH LOW-LEVEL CONVERGENCE...HAS SUBSTANTIALLY WEAKENED THE INVERSION THAT WAS PRESENT ACROSS THE REGION EARLIER THIS MORNING. THUS...WE WILL USE HIGHEST POPS ACROSS THE NORTHERN ZONES EARLY THIS EVENING. AS THE UPPER SYSTEM ACCELERATES NORTHEASTWARD THIS EVENING...THE PACIFIC FRONT WILL SURGE EASTWARD ACROSS NORTH TEXAS...WITH SOME LINGERING ACTIVITY POSSIBLE AFTER MIDNIGHT IN THE FAR EASTERN ZONES. GIVEN STRENGTH OF FORCING...ALONG WITH MODERATE INSTABILITY AND 55-65 KNOTS OF DEEP LAYER SHEAR...SEVERE WEATHER IS A DISTINCT POSSIBILITY ACROSS THE NORTHERN HALF OF THE AREA THIS EVENING. SHORT TERM GUIDANCE FROM THE ETA/NGM/GFS IS IN EXCELLENT AGREEMENT ON SURFACE COLD FRONT SWEEPING ACROSS THE FORECAST AREA EARLY THURSDAY MORNING...ALLOWING A MIXTURE OF NORTH PACIFIC AND CANADIAN AIR TO FILTER INTO TEXAS. MODELS ARE HINTING AT A GOOD COVERAGE OF POSTFRONTAL STRATUS ON THURSDAY MORNING...WITH CLEARING SKIES EXPECTED BY AFTERNOON. A SLOW MODERATION IN TEMPERATURE IS EXPECTED THROUGH SATURDAY...WHEN ANOTHER SURGE OF COLD AIR WILL BE MOVING INTO THE SOUTHERN PLAINS. HOWEVER...THIS FRONT APPEARS TO BE VERY SHALLOW AND LACKING THE UPPER SUPPORT NECESSARY FOR A STRONG SOUTHWARD SURGE. NONETHELESS...WE WILL FORECAST A BRIEF FRONTAL INTRUSION INTO THE NORTHERN ZONES ON SATURDAY...BEFORE A STRENGTHENING LEE CYCLONE ALLOWS THE FRONT TO MOVE NORTHWARD AGAIN ON SUNDAY. ANOTHER POTENTIALLY STRONGER SURGE OF COLD AIR IS POSSIBLE TOWARD THE BEGINNING OF NEXT WEEK...BUT WITH SIGNIFICANT DIFFERENCES IN THE OUTPUT FROM THE LONG RANGE GFS AND ECMWF...WE WILL NOT COOL TEMPERATURES TOO DRASTICALLY AT THIS TIME. BOTH MODELS AGREE THAT A POWERFUL UPPER LOW APPROACHING ALASKA FROM THE WEST WILL AMPLIFY UPPER RIDGING OVER THE EASTERN PACIFIC DURING THIS PERIOD...WITH PERHAPS A COLDER AIRMASS MOVING INTO THE NORTHERN/CENTRAL PLAINS. SOME LIGHT RAIN IS POSSIBLE WITH THE FRONTAL PASSAGE ON MONDAY... WITH REMAINDER OF THE FORECAST LEFT DRY AT THIS TIME. 65/DD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 38 52 29 55 / 20 0 0 0 WACO, TX 42 55 30 57 / 20 0 0 0 PARIS, TX 42 47 24 50 / 40 0 0 0 DENTON, TX 37 50 26 53 / 20 0 0 0 MCKINNEY, TX 39 49 26 52 / 40 0 0 0 DALLAS, TX 39 53 29 56 / 20 0 0 0 TERRELL, TX 41 52 28 55 / 20 0 0 0 CORSICANA, TX 43 54 30 56 / 20 0 0 0 TEMPLE, TX 43 56 31 57 / 20 0 0 0 && TX...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM CST WEDNESDAY FOR ZONES TXC119...TXC147...TXC223...TXC231...TXC277. SEVERE THUNDERSTORM WATCH UNTIL 1100 PM CST WEDNESDAY FOR ZONES TXC001...TXC027...TXC145...TXC161...TXC213...TXC257...TXC289... TXC293...TXC331...TXC349...TXC379...TXC395...TXC467. &&
Hazardous weather outlook, Jan 12, 3:24 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CST WED JAN 12 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 324 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS... THROUGH MIDNIGHT. AFTER MIDNIGHT...THERE IS A CHANCE OF THUNDERSTORMS...GENERALLY EAST OF A BONHAM...KAUFMAN...CORSICANA ...CAMERON LINE. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY EAST OF INTERSTATE 35.
In the hours before
Special weather statement, Jan 12, 5:32 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 532 PM CST WED JAN 12 2005 TXZ095-106-130030- DELTA-LAMAR- 532 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 532 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF PARIS TO 15 MILES SOUTHEAST OF BONHAM...MOVING NORTHEAST AT 35 MPH. ARTHUR CITY...BLOSSOM...BROOKSTON...COOPER...CUNNINGHAM...DEPORT... PARIS...PATTONVILLE...PETTY...POWDERLY AND SUMNER ARE IN THE PATH OF THIS LINE OF STORMS. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Local storm report, Jan 12, 6:09 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG ROYSE CITY 32.98N 96.33W
01/12/2005 ROCKWALL TX LAW ENFORCEMENT
TREES DOWNED IN ROYSE CITYSpecial weather statement, Jan 12, 6:22 PM CST, 34 minutes before
130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #2 HAS BEEN REMOVED FROM MONTAGUE GRAYSON COOKE WISE DENTON COLLIN SEVERE THUNDERSTORM WATCH #2 REMAINS IN EFFECT FOR DELTA FANNIN HOPKINS HUNT LAMAR
Special weather statement, Jan 12, 6:44 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 644 PM CST WED JAN 12 2005 TXZ091>093-102>104-130100- COLLIN-COOKE-DENTON-GRAYSON-MONTAGUE-WISE- 644 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #2 HAS BEEN REMOVED FROM MONTAGUE GRAYSON COOKE WISE DENTON COLLIN TXZ094-095-105>107-130100- DELTA-FANNIN-HOPKINS-HUNT-LAMAR- 644 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #2 REMAINS IN EFFECT FOR DELTA FANNIN HOPKINS HUNT LAMAR
Special weather statement, Jan 12, 6:53 PM CST, 3 minutes before
130500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 653 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #5 REMAINS IN EFFECT FOR ANDERSON BELL FALLS FREESTONE HENDERSON KAUFMAN LEON LIMESTONE MILAM NAVARRO RAINS ROBERTSON VAN ZANDT
Special weather statement, Jan 12, 6:54 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 654 PM CST WED JAN 12 2005 TXZ121>123-135-146>148-158-160>162-174-175-130500- ANDERSON-BELL-FALLS-FREESTONE-HENDERSON-KAUFMAN-LEON-LIMESTONE-MILAM- NAVARRO-RAINS-ROBERTSON-VAN ZANDT- 654 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #5 REMAINS IN EFFECT FOR ANDERSON BELL FALLS FREESTONE HENDERSON KAUFMAN LEON LIMESTONE MILAM NAVARRO RAINS ROBERTSON VAN ZANDT
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:11 PM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 64 min |
| Jan 12, 6:29 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 46 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.